MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480620-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned for analysis.The implant and delivery pusher were detached on the returned device.Under visual inspection under a microscope, there were no visible issues with the implant that would cause it to become stuck during advancement.The body coil, overcoil, and hydrogel all appeared to have no issues.The proximal end of the implant coil was stretched which was likely caused by retracting the device out of the catheter, as written in the complaint description.The pusher was also inspected under a microscope and no visible issues were detected.Based on the reported complaint and evaluation of the returned product, the root cause cannot be determined.Although the proximal end of the coil was stretched and damaged, no visible issues could be detected on the returned implant or delivery pusher which could cause the device to become stuck inside of the 2.7f microcatheter.
 
Event or Problem Description
It was reported that the coil got stuck in the microcatheter during advancement of an embolization coil to the intended area.The coil was then "pushed hard" to advance the coil; however, resistance was encountered.During retraction of the coil, the coil unexpectedly detached in the microcatheter.Both segments of the coil were removed in their entirety with the microcatheter.There was no reported patient injury.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6847345
Report Number2032493-2017-00227
Device Sequence Number1430155
Product Code KRD
UDI-Device Identifier00810170017957
UDI-Public(01)00810170017957(11)151125(17)201125(10)151125L8
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/25/2020
Device Model Number45-480620-L
Device Catalogue Number45-480620
Device Lot Number151125L8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight83